MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 7210301
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during proximal humerus avulsion surgery, the suture broke when knotting.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
One 2.8 twinfix ti anchor w/needles was returned for evaluation.Visual assessment of the device confirmed the reported suture breakage.The white leg of suture was returned and is broken approximately mid-point of its length.The needle is missing from one end of the suture and was not returned for examination.The suture is heavily frayed at the break area.The anchor is free from the inserter and its eyelet is slightly deformed.The condition of the suture indicates it came in contact with a sharp edge resulting in the breakage.

Brand Name
TWNFX TI 2.8 HS STR ANCHR 2 DRBRD NDL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8228767
Report Number1219602-2019-00044
Device Sequence Number1910281
Product Code MBI
UDI-Device Identifier03596010533845
UDI-Public03596010533845
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number7210301
Device Lot Number50501359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR